View Full Version : Wellbutrin, Effexor, Vyvance, Dex and blood pressure


ParkBench
04-14-13, 01:47 AM
Hey, I'm hoping someone experienced with Wellbutrin could offer some advice and insight. I just starting taking it in the last couple of weeks and I'm having some challenges.

My doctor has added Wellbutrin XL to my already substantial cocktail which includes 120mg of Vyvanse, 30mg of Dexedrine, and 225mg of Effexor. I started with 150mg of Wellbutrin XL for the first week, then increasing to 300mg.

I was fine for the first week, but seem to be having some challenges at 300mg and I'm wondering if these are short term adaptation issues or something to be concerned about.

I've been experiencing quite a lot of vertigo, and today, while i was out with a friend, i had a bad dizzy spell and as i tried walking afterwards i was listing to the right and managed to smack into some store displays because i couldn't walk straight.

Several hour later, when i was back at home, i had the idea to take my blood pressure. I'm diabetic and have been managing my bp for years with a combination of Inderal and Ramapril. My GP wants to keep me in a 120-125 range for my systolic. When I took my BP twelve hours after taking my Wellbutrin, it was 157/84.

I guess I'm just wondering it others have gone through something similar what acclimitizing to Wellbutrin and if it cleared up. I've only been on the 300mg for six days now so I'm hoping this is all just a blip, but any insight would be welcome!

Thanks,

Parker

Ivy0202
04-26-13, 01:42 AM
Yep. I've been on Wellbutrin SR for 5 weeks now and just last week increased to 300mg/day. My BP definitely was higher but only really noticeably for a few days.

As for your vertigo and dizziness, I had similar issues the first week I was on it. Felt like I was being sucked into the ground. It was only for one day that it was really bad and cleared up a few days later.

I'm also only 1 week at 300mg so far. I have had some insomnia (check posting time; adjust for time zones :) ), some anxiety, and the BP increase since starting at 300mg but they seem to get better each day. It's been great for treating by depression but the jury is still out on the ADD stuff. We'll see.

Good luck!

aimee
08-03-13, 10:15 AM
That is quite the cocktail, but if you've been doing well on that cocktail minus the Wellbutrin, then it could be the WB causing your vertigo. I guess you can keep trying the the WB but if it doesn't settle then talk to your doc.

workingmemory
08-03-13, 10:31 AM
First off all. With many people wellburtin blocks amphetamines from working, this might have some value.

Second, ALL of these medications affect norepinephrine (NE) very effectively. There are many reasons to not have more than 1 drug that affects NE. One reason is NE raises blood pressure.

Dizzyness is listed as common side effect upon starting wellburtin.

If i were you i would most definitely go back to 150mg for a good while. Or even stop the WB all together.

janiew
08-03-13, 10:52 AM
Wellbutrin increased my anxiety over 150 mg back in the day. I remember that but I don't recall vertigo, etc. I was not on a cocktail then as I am now - undiagnosed and dealing with smoking and anxiety. However, I will say that was one of the most productive periods of my life.

If it's too high but helps you at a lower dose, stick with the lower dose. Higher is not always better.

ParkBench
12-06-13, 03:01 PM
Thanks for your insight everyone. I went down to 150 for a while, back to 300, but taken as 150 6 hours apart, and finally dropped it altogether.

I appreciated the way it gave me a nudge when it came to motivation, but to be frank, even at 150 my blood pressure was out of control. My cluster headaches were starting to come back and every time I stood up and my brood pressure momentarily dropped back into normal range, I just about keeled over with vertigo.

So now I'm an unmotivated lump, but at least my head doesn't feel like it's going to pop like a party balloon.

MandyPandy
01-02-14, 02:54 AM
I took Wellbutrin XR for years, and did it for depression and anxiety. I slowly realized after getting my daughter treated for ADHD what was really wrong with me. I was always a happy person, but felt bad and worried about the things I couldn't make myself do, or the many ways I kept "failing". I spoke with my GP and she said my Wellbutrin should help it. Well, I was less anxious, but it didn't really help my depression, because my depression was mostly guilt over things I was forgetting and promises I was constantly not following through on. I did cry less. Overall, I had to stop taking it because I just COULD NOT remember anything. It was like I had dementia. It also made me feel dizzy or like the earth moved under me at times. I also got headaches and migraines if I missed a dose, even though my Dr. and pharmacist told me that it couldn't be due to the medicine. That was a laugh because it was the only medicine I was on and it was worse when I took it. So I don't know if any of this helps you, but it sounds like you are on way too much medicine. Is one Dr. prescribing all of those for you? Please be careful!